I am taking 600 mg of gabapentin 3x a day as a mood stabiliser for my bipolar 2 disorder. It works beautifully for that. I feel great. I feel upbeat but calm at the same time, if that makes sense. The only problem is that it's causing sexual dysfunction. I'm a woman in my early 30s and could previously have multiple orgasms every time and a high sex drive. My sex drive is normal now but I absolutely cannot have an orgasm, even if I try it on my own. It's so frustrating because the drive is there but I can't do anything about it. I'm just... numb. Anything I can do to help this? It's a really big problem and frustrating for my partner as well.
Gabapentin- female anorgasmia/sexual dysfunction?
- 28 Jan 2015 by GingerAsh
- 19 Mar 2017
- bipolar disorder, gabapentin, sexual dysfunction, female, disorder
Added 28 Jan 2015:
I've even gotten to the point where I don't take it on a day I know he'll come over to visit, in hopes that I don't have the problem, but that's really unhealthy for me.
Has this ever happened before? Could it be all in your head? Don't mean to be sarcastic or anything like that - just a thought.
I'm so glad to hear that the Gabapentin is working, though. Hope you find out
what it is that's making you feel this way. I wish you good luck and God bless
you. Do ask your doctor or pharmacist, though - always a good idea.
Try being on top. Once he's in you gradually move to either side until you're almost sideways then have him do the work while you find what feels the best.
It's a position that my man and I happened into. It gives you enough control to get to where you want to be. ;D Best of luck!
I too have been prescribed gabapentin, a total of 1800 mg/day. And, just like you, since starting it I can not achieve orgasm... no matter what I do! It is very frustrating for me as well as my husband! I can not wait to get off the stuff... I'm taking it for nerve pain associated with some leg surgery I had a couple of months ago. All I can say is that you are not alone GingerAsh, this is happening to me too.
Oh my god I'm having the SAME issue on my FIRST DOSE! 400 mg BID. I took it last night and I felt way too foggy and couldn't focus at all on anything and I woke up very early so I tried to do it alone and it was the most anticlimactic climax. I normally have zero issues ever. I'm not liking this medicine at all. I think my doc misdiagnosed me with bipolar, I have ADD as I was diagnosed as a child and he is just stuck on this dx. I have no cycling at all no depression. These meds are crazy! Glad it's helping you but I hope we can find a solution to the orgasm thing!!!
Had been having horrible neuropathy and I was one of those that Lyrica made suicidal. I was reluctant to take Gabapentin as it had made me drowsy when I had to take it several yrs ago for Neuropathy caused by a different reason, but I needed some kind of relief until I could have my surgery. Previously, I would easily have over a dozen orgasms in a very short period of time in addition to having, for lack of another way of putting it, quite copious secretions. Since being on Gabapentin, my desire has diminished, I am so much drier, and am nearly giving myself permanent nerve damage trying to get myself there, not to mention that my boyfriend misses what we had going on.
And Trish, I am glad you are trying to provide emotional support, but asking if someone's issue is in their head, if one needs a new position, or suggesting wine serves instead to diminish the seriousness of an issue more than one person is struggling with. Please allow us to discuss without being dismissive of the possibility that a medication that affects nerves can be to blame for affecting, in my opinion, the greatest group of nerves.
This is happening to me as well. No matter what I do, I cannot achieve orgasm. My husband and I have tried, and I even try on my own. My desire and want is there, but no matter what I do it's out of reach. I feel like Samantha on Sex and The City when she stays in her room all day because she's determined to have an orgasm. I have been on so many medications in my life, but only with Nuerontin is orgasm unachievable.
I too have had a frustrating problem with gabapentin. Used to easily orgasm at will, though I could control my orgasm to typically coincide with my wife's. Earlier this year I had an inflatable penile prosthesis implanted which was fantastic! My wife and I were like teenagers again, making love 8-12 times per week. She's 59 and I'm 63. about 2 months ago my psychiatrist put me on gabapentin 300mg 3x/day for depression which works great, unfortunately I am just unable to achieve an orgasm to save my life since then. I can make my wife cum over and over but I'm just left hanging and extremely frustrated. I really don't want to stop the gabapentin because it makes me function so much better at work but I really would like to have a more satisfying love life. An option I am going to try is the drug cabergoline .5mg twice weekly. This drug has shown promise in restoring both men and women's ability to overcome anorgasmia. I'll let you know how it works.
I take 600 mg of Neurontin 3x a day and 2 @ bedtime. Since I started this medication I couldn't reach an orgasm. I've tried everything. My gynecologist has prescribed a cream them a pill which I no longer take because they didn't work and my insurance wouldn't pay for them either. I tried going off of it and going on Trileptal but I missed feeling this good. I felt quite anxious on the Trileptal. I guess I'll have to please my husband and I'll be left out :(
Think about it; among other things, Gabapentin is used to treat nerve pain. NERVES are responsible for orgasm. It's not rocket science, people. Duh. When you monkey with your central nervous system, you can expect other nerves to be involved, too. So, to all those who are telling this poor woman her issues are all in her head, symptoms such as anorgasmia, diminished libido, and inability to ejaculate are all well-documented side-effects of Gabapentin. Google 'Gabapentin and anorgasmia" if you don't believe me. You'll see a ton of medical journal reports about studies that show a correlation. You'll also see how many people are complaining about this problem all over the internet. I am currently taking Gabapentin to curb hot flashes and, for the first time in my life, I'm now having the same issues since starting the drug. For me, the problem started the first night I took it.
Besides perpetual hot flashes, I'm not having any other issue and had ZERO problems in this department until I started Gabapentin. It pretty much makes me numb down there. When I don't take it, functioning resumes as normal, so it's REAL obvious to me that Gab is to blame. If it doesn't affect you this way, you don't need to chime in on the discussion. Dispensing ignorant advise only serves to make those of us who DO suffer this nasty side-effect feel even more lousy.
Despite this originally being posted some time ago, was wondering if anyone found a way around this issue without having to stop taking Gabapentin or that it was a temporary side effect that changed with continued use of the drug?
I've been taking Gabapentin for around 6 weeks, at which point the pain relief benefit is supposed to have reached it's peak. The first week I was groggy like most people, but adapted and the tiredness wore off. I was happy that, unlike Lyrica, my sex drive and ability to orgasm were initially unaffected. Now however, my sex drive is waining and it's exceptionally difficult to orgasm. I was hoping with further use this might be a temporary side effect and would gradually diminish as my body adapted - similar to the way the tiredness and feeling of being stoned stopped after I became used to the drug.
Have any long-term users of Gabapentin found their sex drive/ability to orgasm improved?
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Sep 2011 • 6 answers
Sexual Dysfunction, SSRI Induced - Hi All, I went to my P Doc Monday, I am tapering off these SSRI'S
Posted 4 Oct 2011 • 6 answers
Posted 11 Nov 2011 • 5 answers
Posted 27 Mar 2013 • 2 answers
Posted 14 Apr 2016 • 1 answer